It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-19-2001, 07:43 PM   #1
Newbie
 
Join Date: Nov 2001
Location: New Zealand
Posts: 3
JudeB HB User
Atenolol and Leg pains

I finally succumbed to Blood pressure meds in early Oct and was put on 50mg Atenolol a day - that same afternoon my left foot started with a vibrating and within 3 days both my legs were aching. Dr said wouldn't be the medication. 9 days later I was a mess, the drug had made me emotionally a mess and and heightened all my anxieties. I discovered a side effect on a chemist list was leg pains, so told 2nd Dr who said it might be, as atenolol can do funny things and and he'd change it. I decided not to take any medication and am working on it myself with help from an alternative medical Dr. BUT 5 weeks after stopping atenolol I am still having troule with my left leg aching. The pain differs in place from calf tightening, to ankle to knee and so on. Dr says no idea what is wrong but circulation is excellent and no fear of anything sinister brewing. Helps a little but I am still concerned as to what is going on, anyone else had this happen to them please let me know -

 
Old 12-31-2001, 05:58 PM   #2
Newbie
 
Join Date: Dec 2001
Posts: 8
rory HB User
Re: Atenolol and Leg pains

you are right that is one of the side effects i know for sure.I thought my hole legs was in cramps very bad pain like a wire was going thru and tearing my muscles apart. find another drug
diovan maybe another water pill

 
Sponsors Lightbulb
   
Old 01-02-2002, 03:58 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,531
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Atenolol and Leg pains

Hi JudeB,
I was sorry to hear about all the side effects you had from your blood pressure medication, but also concerned about whether it's currently being treated.

You didn't say how high your BP was, or how high it is currently, but it's important to understand that uncontrolled high blood pressure can do a lot worse damage over the long run, making you more susceptible to heart attack, stroke, kidney problems, etc. That's why simply stopping medication isn't always a good idea (although the impulse is certainly understandible after the severe side effects you've experienced!)

Atenelol sounds like it may be a beta blocker. There are other types of medications that can be used to treat high BP, such as calcium channel blockers, ACE Inhibitors, etc. Many of them have very few side effects. I have been taking calcium channel blockers for years with no side effects.

Please post back and let us know more about your situation, as there are many wonderful concerned people on these boards who may be able to give you more help, both regarding the side effects you've experienced from the Atenolol as well as the problems you're having with your BP.<p>[This message has been edited by SamQKitty (edited 01-02-2002).]

 
Old 01-06-2002, 02:05 PM   #4
Newbie
 
Join Date: Nov 2001
Location: New Zealand
Posts: 3
JudeB HB User
Re: Atenolol and Leg pains

Thanks for your reply - had not checked for a while as there had been none. I am doing pretty well - the GP I am going to works with alternative remedies - I have been on the liver cleansing diet and changing my way of eating - also having counselling to help with stress levels, and we are giving it 6 months to see what my bp does. If we need to try conventional drugs again then so be it. It was as high as 185 over 115- last done a month ago and 160 over 80 and he is pleased with that progress. Due to go again this week to have it checked. I have been to hell and not quite back again - was pleased to read someone else had those terrible leg pains. The depression atenolol created was horrific for me - but well on the road to recovery now where I can concentrate solely on the BP and getting better.
Jude

 
Old 01-12-2002, 05:04 PM   #5
Newbie
 
Join Date: Oct 2001
Posts: 2
YoursVeryTruly HB User
Re: Atenolol and Leg pains

Hi, just wanted to add that I had leg pains almost immediately when I started on Atenolol and HCTZ. Dr.
said it would be helped by adding a mineral supplement with calcium and potassium. The supplements did seem to help, and the pains eventually stopped. I was recently changed to a calcium channel blocker and I think they have far less side effects than the beta blockers. I also had alot of dizziness on Atenolol, and do not with the ccb. <p>[This message has been edited by YoursVeryTruly (edited 01-12-2002).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
sharp shooting pains following bunion surgey eyelure Foot & Ankle Problems 3 10-28-2010 06:32 AM
Update On Atenolol/Muscle Pain jdchablis High & Low Blood Pressure 12 05-22-2007 07:30 PM
How to switch from atenolol to avapro? Brenieboo1965 High & Low Blood Pressure 8 05-01-2007 07:03 AM
Atenolol and Chest Pains Ladybiker High & Low Blood Pressure 1 02-28-2007 07:11 PM
Zuzu... Atenolol Random2 High & Low Blood Pressure 16 10-25-2004 06:22 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (53), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 06:14 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!